DRESS syndrome: a detailed insight.

Link to article at PubMed

DRESS syndrome: a detailed insight.

Hosp Pract (1995). 2018 Mar 08;:

Authors: Behera SK, Das S, Xavier AS, Selvarajan S

Abstract
Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a serious and potentially fatal adverse effect to therapeutic medications. The incidence of this condition varies among different ethnicities because of the difference in the genetic makeup. Though fever, rash and eosinophilia are essential features for the diagnosis of this syndrome, these vary from patient to patient along with the involvement of various organs such as liver, kidney, lungs, pancreas, etc. Some of the atypical features are dysphagia, agranulocytosis, and chylous ascites. Phenytoin, phenobarbitone, carbamazepine, and allopurinol are the most common drugs responsible for developing this syndrome, although the list is fairly long. Among the criteria used for the diagnosis of DRESS syndrome, European Registry of Severe Cutaneous Adverse Reactions to Drugs and Collection of Biological Samples (RegiSCAR) criteria is the most commonly used one. The management of this syndrome involves early removal of the causative agent and treatment with anti-histamines and emollients in the mild form, corticosteroids in the moderate form and plasmapheresis in the severe form along with other alternatives drugs. Healthcare professionals should be more vigilant about the early manifestations of this syndrome, as early diagnosis and treatment improve outcomes considerably.

PMID: 29519170 [PubMed - as supplied by publisher]

Leave a Reply

Your email address will not be published.